advertisement
Question
Posted by: Elaine | 2004/11/26

Encephalitis, the aftermath

My partner (35) had encephalitis in 1999. I didn't know her back then, but she's told me all about it. She also has an inactive thyroid and uses Eltroxin for this, but her GP is unable to stabilise it. Her thyroid readings are off the chart.

I notice that she's often moody or emotional, gets angry real quick sometimes over nothing, smiles the one moment and is ticked off the next. She is generally a very emotionally placid person with a pleasant personality.

She could sleep for a week if she was allowed to do so. She sometimes becomes disorientated, confused and loses her balance. She also goes through bouts of ear infections, suffers from constant headaches and sometimes battles with her vision.

Are these things the result of the Encephalitis or are they partly to blame on the thyroid and will they ever go away, or have they become a part of her life? Her memory is fine and otherwise she has recovered from the virus.

How can I be more supportive? What are the odds of her getting encephalitis again? Are there ways of overcoming the symptoms stated above?

Thank you for your assistance.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Elaine, part of is probably due to her thyroid problem. It is possible that some of it is due to the encephalitis, but it isn’t a common occurrence. The best would be for her to see a specialist physician and make sure that nothing else is the matter. Good luck.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Elaine | 2004/11/27

Thank you very much for your feedback.

Reply to Elaine

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement